Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Provigil
Jun 24, 2002

Hi Dr. Frascino,

Thanks for all of the information you provide. Quick question. What are you thoughts about using Provigil to treat fatigue??

Response from Dr. Frascino

Hi,

Provigil? To tell you the truth, I have never used this medication to treat fatigue in HIV-positive folks. And to the best of my knowledge, its effects in people with the virus or on anti-HIV meds have not been studied. Provigil is approved for use in narcolepsy to improve wakefulness and excessive daytime sleepiness. My biggest concern with this medication is that it is metabolized in the liver by an enzyme system (cytochrome P-450) which many HIV drugs also use. This means that if Provigil is added to someone's regimen, the dose of certain HIV drugs may well need to be modified. Provigil also produces psychoactive and euphoric effects as well as alterations in mood, perception, thinking, and feelings. In other words, it can be a bit like reliving the 60's, which may not be entirely a bad thing, mind you. Personally, I would be quite cautious with this agent, especially if you're on antivirals. Of course, if you're into Austin Powers movies, it could be rather "shag-a-delic."

Hope that helps.

Dr. Bob


Previous
low testosterone
Next
Fatigue and Aches/Symptoms

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement